| Model Number |
N/A |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported that the needle did not retract after removal (safety mechanism did not activate).It was reported that this occurred with two devices.This report addresses both devices.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a safety mechanism that did not activate was confirmed and determined to be use related.The products returned for evaluation were seven 22g x 0.75in.Safestep infusion sets w/o y-site.Two of the units were returned without packaging (units 01 and 02) and five of the units were returned in sealed packaging.The returned units were functionally tested by attempting to advance the safety mechanism over the needle tip.All sealed units and unit 01 were able to be engaged without any resistance.Unit 02 encountered some resistance during advancement of the safety mechanism, but with some force it was able to be advanced.However, the needle did not safety as the spring clips inside the safety plate were stuck and would not actuate.Further inspection of unit 02 under a microscope found some use residue on the exterior of the needle sleeve and inside the safety plate.The safety mechanism of unit 02 was then dissected for further inspection.During dissection, the spring clips provided resistance when being separated from the safety plate.After separation, use residue was observed on the springs.Inspection of the sleeve did not identify any residue inside the sleeve.The outer diameter (od) of the needle and inner diameter (id) of the sleeve were measured.The sleeve id was larger than the needle od, indicating that no interference between the sizing of the components was present.Based on the available evidence, it is likely that the residue introduced during use caused interference between the components to occur, preventing the safety mechanism from properly functioning.